Doctor insights on:
Symptoms Of Vasospasm
Spasm of blood vesse: Vasospasm refers to a spams of a blood vessel (usually an artery) that causes disordered or interrupted blood flow. Sx could include throbbing pain, clotting, change in the color of skin (red, blue, white) and, if severe, loss of function of an organ (e.g., vasospasm of a cerebral artery leads to stroke). Hope you don't have this, but TTYD about your Sx. http://www.ncbi.nlm.nih.gov/pubmed/1128689 ...Read more
EXCITOTOXICITY...what are the symptoms?
I have tinnitus, buzzing sounds that appear to be coming from middle of my head, visual static, hyperacusis, light sensitivity, anxiety, insomnia, as well as vasospasm, palpitations, tachycardia.
Are these potenti
Sounds like: you have all those symptoms you are asking about!! More info please! Dr Z ...Read more
Vessel Spasm: Vaso=vessel; spasm=sudden contraction. Vasospasm is a term used by cardiologists to describe a rare phenomenon where an artery suddenly spasms, or contracts, causing decreased blood flow to the organ/muscle it is supplying. In the heart, this can cause chest pain and in the worst cases, a heart attack. The causes of it are complex. ...Read moreSee 1 more doctor answer
Rare but possible: Vasospasm in the brain occurs when blood and its breakdown products are present in the spinal fluid around blood vessels. The most common reason is rupture of brain aneurysm, but there are other conditions. Vasospasm causes the larger vessels (arteries, arterioles) to clamp down or contrict, thus reducing blood flow. This can cause strokes or tias. ...Read moreSee 1 more doctor answer
Have you ever seen an acute stimulant overdose causing long-term vasospasm? Ive read about chronic use causing but not acute overdose. Any thoughts?
Stimulants: Any drugs or medications that act as stimulants can induce vasoconstriction. Methamphetamine (illegal) or any of the prescription stimulants like ritalin (methylphenidate) can cause vasoconstriction. Doctors must be very careful not to use these medications in people at risk for coronary disease. ...Read more
Just told i had vasospasm 3 days after brain surgery on unruptured aenurysym. 3 months ago.How will this affect my life in the future?Thanks.
Wait and see: Vasospasm is clamping down of blood vessels after an aneurysm has bled. Typically causes problems 1-2 weeks after surgery. Rarely beyond 3 weeks. At 3 months unless u had a stroke u are fine. Also unruptured aneurysm surgery usually is not associated with vasospasm. ...Read moreSee 1 more doctor answer
Vasospasm treatment: Treatment of vasopasm generally involves raising the blood pressure and increasing fluid given. He will be placed on medication to cause his blood pressure to increase to help perfuse the areas of the brain affected by the vasospasm. He may have periods where he is more alert and times when he is more sleepy. Generally ICU monitoring is required. ...Read more
I'm a 23 year old male currently taking 450 mg of lamictal for electrical vasospasm in my brain per night.... Are there any side effects?
Can beta blocker be taken for prinzmetals angina if an alpha blocker is added, so there isnt any vasospasm potential? Want off my CCB (side effects)
If I've ischemia from a vasospasm &constant chest pain, does that do permanent damage? Can all heart damage be seen?Does heart RECOVER from ischemia?
Cardiologist.: Hopefully you're seeing a Cardiologist who has already answered your questions. If not, use HealthTap Prime to relay your concerns & get a referral. By definition, ischemia (if that is what it is) causes identifiable damage to organs; but you are too young to have ischemia. What is your diagnosis? The medical concept of "hibernating myocardium"- muscle that can be revived after ischemia- applies. ...Read more
After clean MRI neurologist said I am having subangiograhic cerebral vasospasms.Hx of tia's. Can these increase risk for more tia's, treaments options?
TIAs: There is increased risk for stroke in patients who have had a tia. Given your history of atrial fib & diabetes, there may be consideration to adjust your level of anticoagulation or add an anti-platelet med. If you smoke you should stop immediately. Any sort of Cocaine use would also be a really bad idea! ...Read more